This is my first post and I hope I can get some help. I am 27 male and have a herniated disc between t7 and t8 caused or worsened from car accident. Well for starters its a workmans comp claim so it has been a very frustrating experience getting the help I need. Between fighting for my pain medication, wrong diagnosis, wasted physical therapy, and doctors that treat you like your making things up, I'm in need of some support from people who know what its like to have these issues.
Well I have been told from the beginning that an MRI could show conditions that have no relation to the pain and that it may not even help and that the results may bring on more problems. Well I went along with that for 2 months and went with the "thoracic sprain" diagnosis. Some relief over time and physical therapy came but still had burning in my back and pain everyday, more intense at the end of the day. They finally gave me the MRI and that showed the herniated disc but with no deforming of spinal cord. Well since then they have switched my physical therapy up and have given me two steroid injections about 3 weeks apart. Also have made it almost impossible to get the pain medication I need and get it consistently. I get about 30 to 40 5-325mg norcos at a time. That lasts about 7 days. I have told the doctor many times that I don't react to pain medication like a normal person and 10mg is the minimum to affect my pain. (This has been the issue my whole life and also the same with local anistetics*) Well needless to say he still wont listen and I always have a couple day lapse between refills. Also tried giving me flexiral, naproxen, and tramadol.
Here is my main concern. Since my first injection I have gained 20 lbs., puffy face, hives on my arms, acne really bad on back of my head/shoulders, insomnia, increased anxiety and waking up feeling like I have worked out aggressively. I had not taken the flexiral, naproxen, or tramadol before the injections started. I quit taking all of those in hopes that my hives would clear up. Still have them after 4 weeks and been off pills for 2 weeks. I'm assuming the hives are allergic reaction to one of them but has anyone ever had that reaction to the steroids? Also the doctor keeps denying that the other issues are related to the steroids cause they are natural in our body. From what I have read all the things I am experiencing are possible from the injections. It would be nice to hear that I'm not going crazy and that these maybe symptoms of the injections.
The weight gain should not be happening, I have recently been diagnosed with a gluten intolerance and have lap band surgery. I should in all reality be losing weight rapidly right now. I also take rx vitamin D and my recent blood tests don't show any issues with vitamins but do show a lot of flags that from my research indicate my body is reacting to a substance/poison in my system.
Thank you for reading and any advice or stories is very appreciated.